2

Is it normal for vestibular neuritis to last longer than two months after taking a course of steroids?

  • 1
    Hey Urami, welcome to Health! We can’t provide you with differential diagnosis of medical conditions, and as a result are cutting medical background from stories. I’ve edited your question so it can help anyone regardless of their medical background. If you disagree with my edit, you can always edit the question yourself or revert my edit. While I’m here, I’d like to invite you to take the tour. If you still have questions about this site’s policy and else, Medical Sciences Meta is the place to go. – Narusan Oct 6 '17 at 4:59
  • 1
    Alright, thank you! I appreciate it, I wasn't sure if the question was understandable without the background, you made it so much easier to understand. – urami Oct 6 '17 at 5:02
1

There are four different types of labyrinthitis (or vestibular neuritis):

  • mastoiditis
    usually caused by untreatedOtitis Media, middle ear infection
  • lueslabyrinthitis
    usually caused by a luetic pleurisy or meningitis.
  • mengingogene labyrinthitis.
    usually caused by meningococcal diseases
  • viral labyrinthitis.
    usually caused by viral infections

The latter is the most common type of labyrinthitis. Assuming steroids means antibiotics, mengingogene labyrinthitis seems to be your case. If steroids means something like Aciclovir or other virostatic agents, you are suffering from a viral labyrinthitis.

No matter the cause, 2 months of pain and vertigo is too much

2 months of taking drugs is a lot as well (depending on the drugs you are taking) and should be discussed with your doctor. Don’t hesitate, take your last results with you, and visit a doctor of your choice.


Further reading (German only): DocCheck Flexikon

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.